Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 107, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 1:15 AM EST for Cobb County, Paulding County, Georgia. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2020, 1:15 AM EST (06:15 UTC)
- Expired
- Feb 7, 2020, 3:13 PM EST
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek at Brownsville Road near Powder Springs (PDSG1). The gauge peaked at 13.33 ft at Feb 7, 2020, 8:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
156 WGUS42 KFFC 070615 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 115 AM EST Fri Feb 7 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Sweetwater Creek near Powder Springs affecting Cobb and Paulding Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC067-223-072015- /O.NEW.KFFC.FL.W.0107.200207T0615Z-000000T0000Z/ /PDSG1.1.ER.200207T0545Z.200207T0545Z.000000T0000Z.NO/ 115 AM EST Fri Feb 7 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Sweetwater Creek near Powder Springs. * From early this morning until further notice. * At 1 AM Friday the stage was 12.8 feet...and rising. * Flood stage is 13 feet. * At 13.0 feet...Flood stage is reached. Minor flooding will occur in the woodlands...fields and pastures of the natural flood plain upstream and downstream from the gage at Brownsville Road. && LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470 3379 8469 $$
2 follow-up statements
194
WGUS82 KFFC 071519
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1019 AM EST Fri Feb 7 2020
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Powder Springs affecting Cobb and Paulding
Counties
GAC067-223-080518-
/O.CON.KFFC.FL.W.0107.000000T0000Z-000000T0000Z/
/PDSG1.1.ER.200207T0545Z.200207T1315Z.000000T0000Z.NO/
1019 AM EST Fri Feb 7 2020
The Flood Warning continues for
The Sweetwater Creek near Powder Springs.
* Until further notice.
* At 9 AM Friday the stage was 13.3 feet...and falling.
* Minor flooding will continue.
* Flood stage is 13 feet.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
the woodlands...fields and pastures of the natural flood plain
upstream and downstream from the gage at Brownsville Road.
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470 3379 8469
$$
GAC067-097-080518-
/O.EXT.KFFC.FL.W.0079.000000T0000Z-200208T1024Z/
/AUSG1.1.ER.200207T0900Z.200207T1800Z.200208T0424Z.NO/
1019 AM EST Fri Feb 7 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until late tonight.
* At 10 AM Friday the stage was 11.0 feet...and rising.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue rising to near 11.2 feet by this afternoon.
The river will fall below flood stage tonight.
* At 12 feet...Minor flooding continues in the woodlands and fields
upstream and downstream from the gage near the Interstate 20
bridge. Portions of a paintball playing field just downstream of
the bridge and athletic fields in the Woodrow Wilson Park on Mount
Vernon Road are flooded with one to two feet of water. Water also
floods yards of four elevated homes along Mount Vernon Road. A
portion of Wren Circle in Douglas County...the County Iron Works
and Sunlight Drive in Cobb County begin to flood.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$423 WGUS82 KFFC 072013 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 313 PM EST Fri Feb 7 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Sweetwater Creek near Powder Springs affecting Cobb and Paulding Counties GAC067-223-072043- /O.CAN.KFFC.FL.W.0107.000000T0000Z-200207T2013Z/ /PDSG1.1.ER.200207T0545Z.200207T1315Z.200207T1803Z.NO/ 313 PM EST Fri Feb 7 2020 The Flood Warning is cancelled for The Sweetwater Creek near Powder Springs. * This takes effect immediately. * At 2 PM Friday the stage was 12.8 feet...and falling. * Flood stage is 13 feet. * The creek will continue to fall. && LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470 3379 8469 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 12:04 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 7, 12:04 AM EST, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1204 AM EST Fri Feb 7 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 1005 PM EST Thu Feb 6 2020/ UPDATE... Mainly tweaks to temperatures and pops in the evening and overnight hours as a line of strong to severe thunderstorms crossed through the area and temperatures start to decrease. All of the convection has exited the area, prompting the Tornado Watch to be cancelled. Behind the storms, we are left with pockets of showers and drizzle across the area. With the overall threat for flash flooding ending, the Flash Flood Watch will likely be cancelled soon. Although some ongoing flooding may continue due to heavy runoff from the earlier heavy rainfall, the main threat will continue to be river flooding as the rain drains into the creeks and rivers. Rain showers are still expected to continue on and off in the overnight hours before mostly clearing out early tomorrow. The potential still remains for some of the showers overnight to transition to a rain/snow mix across northern Georgia and snow across far northern Georgia, mainly in the highest elevations. Accumulations are still possible across the higher elevations with amounts around a trace up to half an inch possible, with some locally higher amounts around an inch possible. An SPS has been issued across the northern counties to address the potential wintry weather. Reaves && SHORT TERM /Tonight through Friday Night/... The line of showers and thunderstorms that have brought a round of severe weather and torrential flooding rainfall. The severe threat looks to exit the forecast area by 8 PM tonight with the expiration of the ongoing Tornado Watch. However, ongoing flooding issues may continue with heavy runoff and another half inch of rain expected behind the main line of storms. A Flash Flood Watch will continue through Friday morning with several reports of severe flooding ongoing in north Georgia. As heavy rain filters out and isolated light showers move into the area behind them the colder air moving in behind the front will lead to possible snow showers and flurries across north Georgia Friday morning. Accumulations around an inch may be possible on western slopes in the Georgia Blue Ridge mountains. Further flurries may continue on Saturday morning as well with another brief round of lighter rainfall. Thiem LONG TERM /Saturday through Thursday/... Given ongoing severe weather today only tweeks were made to the extended forecast. The previous discussion follows... PREV DISCUSSION... /Issued 416 AM EST Thu Feb 6 2020/ The first portion of the long term will be the rare dry period but as has been the case, this will not last for long. A secondary shortwave will drop through the midwest and eventually the Mississippi Valley Sat morning with surface reflection passing well north of the area. GFS continues to be most aggressive with this feature and the associated moisture although the ECMWF has trended slightly wetter as well. Still going to use a blend which yields likely pops over the far NE zones through Sat afternoon. Timing will be critical as we could see enough cold air lock in to allow for a rain and snow mix over mountains primarily. ECMWF indicates greater snow potential over a larger area than the GFS but will lean toward the lower amounts which agrees with WPC. This would yield a dusting to maybe two tenths of an inch over the northeast mountains. Another brief dry period for Sunday before next system moves in quickly Monday into Tuesday and if you believe the ECMWF which stalls the frontal boundary further north. Regardless, another period of decent rainfall of over and inch. Not as impressive as the current system but with ongoing flooding likely, this will only exacerbate the problem. Although instability will be quite minimal, did add a period of thunder for Tuesday afternoon as the activity transitions into Central GA. Depending on which long term solution verifies, we could see a break on Wednesday but just as likely that front hangs around and provides the focus for additional activity. Frontal boundary will move through on Thu with good agreement this far out. An additional inch of rain is likely with this system and possibly quite a bit more in the far extended as models show front stalling and additional waves impacting the area. Deese && .AVIATION... 06Z Update... A mixed bag of IFR/MVFR ceilings will improve through the day to VFR. Lingering light RA/DZ will end during the early morning and through the day with some potential for a rain/snow mix over the northern counties before ending. Surface winds WNW increasing to 12-18 kts with gusts 25-30 kts, diminishing late day/early evening. //ATL Confidence...06Z Update... Low to medium confidence on Ceilings. Medium to high confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 71 39 46 32 / 100 80 10 10 Atlanta 72 37 44 33 / 100 60 20 20 Blairsville 61 31 38 28 / 100 60 50 20 Cartersville 65 35 43 31 / 100 40 30 20 Columbus 75 39 49 36 / 100 50 20 20 Gainesville 63 36 43 32 / 100 80 20 20 Macon 77 41 50 34 / 100 90 10 10 Rome 63 35 43 32 / 100 40 30 20 Peachtree City 74 37 47 32 / 100 60 20 20 Vidalia 79 46 52 36 / 100 100 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Feb 6, 10:44 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1044 PM EST Thu Feb 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1044 PM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Although the heaviest rain has ended across the area, flooding will continue well after the rain has ended in urban areas, low- lying areas, and small creeks and streams and many rivers are already in flood. Please do not attempt to drive through flooded roadways; Turn Around, Don't Drown! A light rain and snow mix will be possible across far north Georgia early Friday morning, mainly in the higher terrain. In the higher elevations, accumulations of a trace up to a 1/2 inch of snow will be possible, with locally higher amounts around an inch across the highest ridgetops. For more information please refer to our Special Weather Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Light rain and snow mix will be possible across far north Georgia on Saturday morning, mainly in the higher terrain. A dusting to less than a half an inch will be possible for the Saturday system across the Northeast mountains. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Feb 6, 8:18 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 N JACKSONVILLE 31.86N 82.97W
02/06/2020 TELFAIR GA AMATEUR RADIO
POWER LINES REPORTED ACROSS THE ROAD AT THE
INTERSECTION OF ST PAULS CHURCH RD AND HWY 441.
&&
EVENT NUMBER FFC2000151
KINGLocal storm report, Feb 6, 8:30 PM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 2 NNE PAYNE CITY 32.88N 83.68W
02/06/2020 BIBB GA EMERGENCY MNGR
TREE REPORTED DOWN AT ON CRESTLINE DRIVE NEAR ROSA
TAYLOR PLACE.
&&
EVENT NUMBER FFC2000152
KINGLocal storm report, Feb 6, 8:48 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND DMG 1 W PRATTSBURG 32.71N 84.38W
02/06/2020 TALBOT GA EMERGENCY MNGR
LARGE TREE DOWN NEAR WHERE POTTERS CREEK INTERSECTS HWY
208.
&&
EVENT NUMBER FFC2000153
LUSKLocal storm report, Feb 6, 9:38 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 ENE MILNER 33.12N 84.17W
02/06/2020 LAMAR GA EMERGENCY MNGR
15+ TREES REPORTED DOWN ACROSS BUTTS COUNTY.
&&
EVENT NUMBER FFC2000154
LUSKLocal storm report, Feb 6, 10:14 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 SW LAWRENCEVILLE 33.94N 84.01W
02/06/2020 GWINNETT GA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF CAMDEN HILL ROAD AND
LAWRENCEVILLE HWY
&&
EVENT NUMBER FFC2000155
LUSKLocal storm report, Feb 6, 10:16 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND DMG 2 SE SNELLVILLE 33.84N 84.00W
02/06/2020 GWINNETT GA EMERGENCY MNGR
POWERLINES DOWN NEAR THE INTERSECTION OF ELIZABETH LANE
AND SPRINGDALE DR. NEAR SNELLVILLE
&&
EVENT NUMBER FFC2000156
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:00 PM EST | River Flood Warning | FFC | Dooly | 32 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | FFC | Toombs | 29 min |
| Feb 6, 7:25 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 days |
| Feb 6, 7:47 PM EST | Special Weather Statement | FFC | Toombs | 28 min |
| Feb 6, 9:11 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 62 hr |
| Feb 6, 10:21 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 48 hr |
| Feb 6, 11:10 PM EST | River Flood Warning | FFC | Floyd | 17 days |
| Feb 6, 11:26 PM EST | River Flood Warning | FFC | Troup | 21 days |
| Feb 6, 11:58 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 20 hr |
| Feb 7, 12:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 30 hr |
| Feb 7, 6:01 AM EST | River Flood Warning | FFC | Monroe | 18 hr |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 13 hr |
| Feb 7, 8:27 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 2 hr |
| Feb 7, 8:34 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Feb 7, 8:49 AM EST | River Flood Warning | FFC | Putnam | 21 hr |
| Feb 7, 9:43 AM EST | River Flood Warning | FFC | Floyd | 22 days |
| Feb 7, 11:01 AM EST | River Flood Warning | FFC | Pulaski | 35 hr |
| Feb 7, 11:02 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 26 hr |
| Feb 7, 11:07 AM EST | River Flood Warning | FFC | Jefferson, Washington | 11 hr |
| Feb 7, 11:35 AM EST | River Flood Warning | FFC | Fulton | 18 hr |
| Feb 7, 12:16 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 71 hr |
| Feb 7, 3:31 PM EST | River Flood Warning | FFC | Jones, Monroe | 8 hr |
| Feb 7, 3:47 PM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more | 28 hr |
| Feb 7, 4:03 PM EST | River Flood Warning | FFC | Newton, Walton | 19 hr |
| Feb 7, 5:10 PM EST | River Flood Warning | FFC | Newton | 52 hr |
| Feb 7, 5:34 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 15 hr |
| Feb 7, 6:46 PM EST | River Flood Warning | FFC | Newton | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.